Alert archive / Utah / Flash Flood Warnings in 2015
Flash Flood Warning 33, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 7, 2015, 1:48 PM MDT for Tooele County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2015, 1:48 PM MDT (19:48 UTC)
- Expired
- Jul 7, 2015, 4:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 103 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1877 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
077
WGUS55 KSLC 071948
FFWSLC
UTC045-072245-
/O.NEW.KSLC.FF.W.0033.150707T1948Z-150707T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
148 PM MDT TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN TOOELE COUNTY IN UTAH...
* UNTIL 445 PM MDT
* AT 144 PM MDT...DOPPLER RADAR INDICATED EXCESSIVE RAINFALL OVER
THE PATCH SPRINGS BURN SCAR. THIS WILL RESULT IN A DEBRIS FLOW
MOVING ACROSS STATE ROUTE 196 NORTH OF DUGWAY...AS WELL AS STATE
ROUTE 199 OVER JOHNSON PASS. THIS DEBRIS FLOW WILL CONSIST OF
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
* FLASH FLOODING WILL IMPACT STATE ROUTE 196 BETWEEN DUGWAY AND I-
80...AS WELL AS STATE ROUTE 199 OVER JOHNSON PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A DEBRIS FLOW HAS OCCURRED IT IS IMPORTANT REALIZE THAT THE RUNOUT
AREA REMAINS VERY DANGEROUS. ADDITIONAL DEBRIS FLOWS MAY OCCUR
WITHIN MINUTES OF THE ORIGINAL FLOW. PLEASE REMAIN VIGILANT AND BE
PREPARED TO TAKE SWIFT ACTION.
&&
LAT...LON 4038 11258 4033 11259 4029 11265 4034 11277
4038 11277
$$
MPS2 follow-up statements
095
WGUS75 KSLC 072123
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
323 PM MDT TUE JUL 7 2015
UTC045-072245-
/O.CON.KSLC.FF.W.0033.000000T0000Z-150707T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOOELE UT-
323 PM MDT TUE JUL 7 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR
SOUTHEASTERN TOOELE COUNTY...
EARLIER HEAVY RAINFALL ACROSS THE PATCH SPRINGS BURN SCAR HAS LIKELY
PRODUCED A DEBRIS FLOW...WHICH WILL IMPACT STATE ROUTE 199 NEAR
JOHNSON PASS...AS WELL AS STATE ROUTE 196 BETWEEN I-80 AND DUGWAY.
THE DEBRIS FLOW WILL CONSIST OF ROCK...MUD...VEGETATION AND OTHER
LOOSE MATERIALS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A DEBRIS FLOW HAS OCCURRED IT IS IMPORTANT REALIZE THAT THE
RUNOUT AREA REMAINS VERY DANGEROUS. ADDITIONAL DEBRIS FLOWS MAY
OCCUR WITHIN MINUTES OF THE ORIGINAL FLOW. PLEASE REMAIN VIGILANT
AND BE PREPARED TO TAKE SWIFT ACTION.
&&
LAT...LON 4038 11258 4033 11259 4029 11265 4034 11277
4038 11277
$$
MPS430
WGUS75 KSLC 072236
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
436 PM MDT TUE JUL 7 2015
UTC045-072245-
/O.EXP.KSLC.FF.W.0033.000000T0000Z-150707T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOOELE UT-
436 PM MDT TUE JUL 7 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN TOOELE COUNTY WILL EXPIRE
AT 445 PM MDT...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 4038 11258 4033 11259 4029 11265 4034 11277
4038 11277
$$
MPSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 10:46 AM MDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 7, 10:46 AM MDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1046 AM MDT TUE JUL 7 2015 .SYNOPSIS...HIGH PRESSURE WILL REMAIN CENTERED OVER THE SOUTHERN ROCKIES THROUGH MUCH OF THIS WEEK. ABUNDANT MOISTURE ALONG WITH WEAK WEATHER DISTURBANCES MOVING THROUGH THE REGION WILL GENERATE SHOWERS AND THUNDERSTORMS THROUGH MIDWEEK. A BROAD UPPER LOW WILL MOVE THROUGH THE EASTERN GREAT BASIN LATE IN THE WEEK. && .DISCUSSION...MORNING OBSERVATIONS ACROSS THE EASTERN GREAT BASIN DEPICT A MOIST AIRMASS REMAINING IN PLACE WITH SURFACE DEW POINTS RUNNING IN THE 50S...AND PW VALUES NEAR 1 INCH PER 12Z KSLC SOUNDING. A WELL DEFINED CONVECTIVELY INDUCED VORTICITY MAXIMA IS NOTED IN SATELLITE IMAGERY NEAR CAPITOL REEF SLOWLY WORKING ITS WAY EASTWARD. EXTENSIVE CLOUD COVER ALONG WITH SCATTERED SHOWERS ARE ASSOCIATED WITH THIS FEATURE ACROSS A GOOD PORTION OF SOUTHERN UT ACROSS THE SOUTHERN MOUNTAINS EXTENDING BACK INTO WASHINGTON COUNTY. THIS COUPLED WITH SUBSIDENCE IN THE WAKE OF THE WAVE MAY ACT TO SUPPRESS DEEPER CONVECTION FOR MUCH OF THE AFTERNOON ACROSS THE SOUTH. MEANWHILE ALONG THE PERIPHERY OF THIS CLOUD SHIELD STRONGER DIABATIC HEATING COUPLED WITH THE AFOREMENTIONED MOISTURE SHOULD GIVE WAY TO CONVECTION ACROSS THE TERRAIN BY EARLY AFTERNOON...AND VISIBLE/RADAR IMAGERY INDICATES CELLS ARE ALREADY FORMING ACROSS THE UINTAS. WITH LIGHT FLOW ACTIVITY SHOULD LARGELY REMAIN ON THE TERRAIN THROUGH EARLY AFTERNOON BEFORE PROPAGATING OFF THE TERRAIN AND INTO THE ADJACENT VALLEYS MID TO LATE AFTERNOON. UPDATED TO BUMP POPS ACROSS PORTIONS OF SOUTHERN UT WHERE SHOWERS ARE ONGOING...AS WELL AS ADJUST SKY COVER AND ADD HEAVY RAIN TO THE AFTERNOON FORECAST. OTHERWISE GOING FORECAST LOOKS IN GOOD SHAPE. && .AVIATION...SOUTHEASTERLY WINDS ARE EXPECTED TO SWITCH TO THE NORTHWEST AT KSLC BETWEEN 18Z AND 19Z. OUTFLOW FROM THUNDERSTORMS DEVELOPING AROUND NORTHERN UT THIS AFTERNOON WILL LIKELY IMPACT KSLC BETWEEN ROUGHLY 21Z AND 03Z...WITH A 20 PERCENT CHANCE OF A THUNDERSTORM DIRECTLY IMPACTING THE TERMINAL DURING THAT TIMEFRAME. && .FIRE WEATHER...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE THE RULE AGAIN TODAY. NEW LIGHTNING STARTS ARE THE PRIMARY CONCERN...WITH SOME STORMS PROVIDING AN OPPORTUNITY FOR A WETTING RAIN. THE CONVECTIVE COVERAGE WILL KEEP TEMPERATURES DOWN AND HUMIDITY UP A BIT. WEDNESDAY SHOULD BE A TRANSITION DAY WITH DRIER AIR MOVING IN ALOFT FROM THE SOUTH. ACTIVITY ACROSS SOUTHERN UTAH SHOULD BE MORE ISOLATED AND HIGHER BASED AS A RESULT. LOCALLY GUSTY WINDS MAY DEVELOP BY AFTERNOON ACROSS THE SOUTHWEST. THURSDAY AND FRIDAY WILL BRING ISOLATED CONVECTION TO MAINLY && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC... AVIATION... FIRE WEATHER... FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 7, 2:45 AM MDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 245 AM MDT TUE JUL 7 2015 UTZ001>016-019>021-517-518-WYZ021-081315- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 245 AM MDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN AFFECT THE REGION. THE STRONGEST ACTIVITY MAY BRING LOCALLY HEAVY RAINFALL AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A DRIER AND GUSTY SOUTHWEST WIND IS EXPECTED TO DEVELOP MID TO LATE WEEK...INCREASING THE THREAT OF HAZARDOUS FIRE WEATHER CONDITIONS BY THE UPCOMING WEEKEND. MEANWHILE STORMS WILL LIKELY BECOME MORE ISOLATED IN NATURE. THE MAIN THREAT WILL SHIFT FROM LOCALLY HEAVY RAINFALL TO LOCALLY GUSTY WINDS AS ACTIVITY BECOMES HIGHER BASED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI/TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:58 PM MDT | Flash Flood Warning | SLC | Kane | 4 hr |
| Jul 7, 3:20 PM MDT | Special Weather Statement | SLC | Weber | 40 min |
Nearby
Flash Flood Warnings in Utah, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.